Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 461, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 6, 2016, 3:33 PM MDT for Kit Carson County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 3:33 PM MDT (21:33 UTC)
- Expired
- Aug 6, 2016, 4:02 PM MDT
- In force
- 29 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590
WUUS53 KGLD 062133
SVRGLD
COC063-062215-
/O.NEW.KGLD.SV.W.0461.160806T2133Z-160806T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
333 PM MDT SAT AUG 6 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 415 PM MDT
* AT 333 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
FLAGLER...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN KIT CARSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3914 10301 3915 10280 3904 10286 3904 10302
TIME...MOT...LOC 2133Z 200DEG 2KT 3908 10296
HAIL...1.00IN
WIND...60MPH
$$
DR2 follow-up statements
447
WWUS53 KGLD 062155
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT SAT AUG 6 2016
COC063-062215-
/O.CON.KGLD.SV.W.0461.000000T0000Z-160806T2215Z/
KIT CARSON CO-
355 PM MDT SAT AUG 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHWESTERN KIT CARSON COUNTY...
AT 355 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
SEIBERT...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN KIT CARSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3914 10295 3915 10280 3904 10286 3904 10297
TIME...MOT...LOC 2155Z 267DEG 10KT 3907 10289
HAIL...1.00IN
WIND...60MPH
$$
DR070
WWUS53 KGLD 062202
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
402 PM MDT SAT AUG 6 2016
COC063-062212-
/O.CAN.KGLD.SV.W.0461.000000T0000Z-160806T2215Z/
KIT CARSON CO-
402 PM MDT SAT AUG 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIT CARSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3914 10295 3915 10280 3904 10286 3904 10297
TIME...MOT...LOC 2159Z 200DEG 2KT 3907 10289
$$
DRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:01 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 6, 2:01 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Goodland KS 201 PM MDT SAT AUG 6 2016 .SHORT TERM...(This evening through Sunday) Issued at 200 PM MDT Sat Aug 6 2016 Some clearing has occurred across southwest portions of the area with corresponding weak to moderate instability. A few thunderstorms already developing near the Palmer Divide and that will only increase with the approach of the next shortwave trough climbing the ridge in the southwest flow aloft. Surface based instability drops off rapidly in the cooler air to the east which will effectively end the threat of severe storms, but with copious moisture available and at least weak elevated instability expecting another wave of numerous to widespread showers/scattered thunderstorms to move west to east across the area. There is a slight risk for excessive rainfall and associated flooding as storms move into higher precipitable water environment to the east, but given recent biases of model qpf lack confidence for any kind of headline, but will continue to mention in hwo. Showers will linger in eastern areas Sunday morning before ending by mid to late morning. Expect patchy fog as well in very moist low levels with light upslope winds. Upper ridge axis is forecast to strongly build northward during the day which should prohibit most if not all precipitation chances. Nonetheless, will have some slight chance pops in the afternoon across southern and western areas where afternoon instability increases and surface cin will be at a minimum raising the prospect of a few storms popping up with surface heating. Temperatures will be below normal today and near to slightly below normal on Sunday...coolest in eastern and northern areas where low clouds will be slow to clear in persistent upslope winds at the surface. .LONG TERM...(Sunday night through Saturday) Issued at 143 PM MDT Sat Aug 6 2016 Medium range guidance is depicting a bit slower pattern than in previous runs. Upper ridge over Texas and the western Gulf will slowly push east and flatten on Monday and Tuesday, continuing the westerly flow aloft through late Tuesday. A relatively deep trough will push east across the Pacific northwest and into the upper Rockies on Wednesday which will tilt the pattern once more and emphasize the southwesterly flow once more through early Thursday. Moisture will increase during this time period; however, long fetch moisture will not have time to develop as this will be transient and the flow will shift more westerly once more as we head through the day on Thursday. Upper flow shifts westerly on Friday and then west to northwesterly as we head into Saturday. PoPs will remain in the slgt chc to chc range for Monday mainly during the afternoon/evening. Dry weather is expected on Tuesday as westerly flow aloft will prevail. PoPs gradually increase Wednesday through Friday as southwest flow returns; however will need to reassess as new data is made available due to inconsistencies in the model data for the medium to long range. Temperatures will be near normal in the middle 80s on Monday with above normal temperatures in the lower to middle 90s expected Tuesday through Thursday as the ridge traverses the region. Near normal temperatures in the middle 80s will return on Friday as ridging exits eastward. Low temperatures will be in the 60s to near 70 degrees across the CWA. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1127 AM MDT Sat Aug 6 2016 Low ceilings will gradually improve through the afternoon with limited surface heating. KMCK may fluctuate between MVFR and VFR ceilings for a time, while KGLD will gradually rise from IFR to MVFR and perhaps reach VFR by mid to late afternoon. Another round of showers/thunderstorms will move through the region tonight as a shortwave trough moves out of Colorado. Ceilings and visibilities will decline as the showers increase in coverage. In addition...will probably see areas of fog once again Sunday morning with the copious low level moisture and light upslope surface winds persisting. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...TL AVIATION...024
Hazardous weather outlook, Aug 6, 10:32 AM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT SAT AUG 6 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT SAT AUG 6 2016 /1132 AM CDT SAT AUG 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MARGINAL RISK FOR A SEVERE THUNDERSTORM THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 70. LOCALIZED DAMAGING WIND GUSTS WILL BE THE MAIN HAZARD. THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL AND ASSOCIATED FLOODING TONIGHT AS THUNDERSTORMS INCREASE IN COVERAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 6, 3:20 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 320 PM MDT SAT AUG 6 2016 COZ091-062145- KIT CARSON COUNTY CO- 320 PM MDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON COUNTY UNTIL 345 PM MDT... AT 320 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTH OF FLAGLER. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN KIT CARSON COUNTY. LAT...LON 3913 10303 3914 10281 3904 10286 3904 10305 TIME...MOT...LOC 2120Z 200DEG 2KT 3906 10298 DR
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:20 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Aug 6, 3:56 PM MDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| Aug 6, 4:04 PM MDT | Special Weather Statement | GLD | Cheyenne | 41 min |
| Aug 6, 5:02 PM MDT | Special Weather Statement | GLD | Kiowa | 28 min |
| Aug 6, 5:47 PM MDT | Special Weather Statement | GLD | Cheyenne | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.